Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
188 Doctors are Online

Suggest over-the-counter medication for lower left abdominal pain

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 1991
Answered : 2812 Questions
Question
I have pain on my lower left side abdomen. Feels like diverticulitis or diverticulotos which I have had before.
I am a reasonably healthy male, 77 years old, 5'8" tall and weigh 190 lbs. Any over the counter remedies, or should I just go to the hospital?
Sat, 2 Jun 2018 in General Health
 
 
Answered by Dr. Bonnie Berger-Durnbaugh 56 minutes later
Brief Answer:
Yes, best to go in to the ER to be seen.

Detailed Answer:
Hello and welcome,

Given your history of having had diverticular disease, I recommend you go in to the ER where they can do an exam, get a complete blood count to check your white blood count, and possibly also do an abdominal CT if warranted. And then they will typically give you an antibiotic if it is acute diverticulitis.

Without being able to examine you, I am hesitant to suggest any home remedies as I don't want, if this is an uncomplicated acute diverticulitis, for it to turn into a complicated diverticulitis and increase the level of care you need to recover from it.

Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor